Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Redness, swelling, tightness, intermittent pain in feet and palms. Taking Enalapril for hypertension. Your input?

i have been experiencing redness, swelling , tightness and pain intermitently to both feet and palms of my hands. I have had 6 episiodes of lip swelling. none of the symptoms are relieved with antihystermines. it is painful to walk, the skin is tight and hot to touch. I am 34, i take enalapril for hypertension which is well controlled, and thyroxine for hypothyroidism which is also controlled. I am an emergency nurse and have shown these symptoms to many doctors over the years and none can diagnose what is causing it, recent fbc, lft, tft, u&e results were normal ???? your input would be appreciated thank you
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

thank you for your query and welcome to hcm community.

i am not sure what is causing the hand, feet and lip swelling . Any family history of this problem ? Any colicky abdominal pain ? Any breathing difficulty ? Is it episodic and self limiting over several days & not responding to Antihistamine, Steroid ?

Assuming this edema is non-pitting and excluding the heart, liver, kidney and thyroid causes, the thing that comes up in my mind is "Hereditary Angioedema" though all the clinical features dont match with it.

The cutaneous swelling is usually full, tight and non-itchy & dont respond to Antihistamines/Steroid. It can be aggravated by medication like ACE inhibitor or ARB.

I would suggest you lab investigations C1 inhibitor level and C4 level just for the interest.

Hope, this helps. If you do the investigations then don't forget to inform me the result as i have curiosity of this rare genetic disorder.
Answered: Mon, 12 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor